Alert archive / Montana / Special Weather Statements in 2010
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Aug 2, 2010, 3:13 PM MDT for Flathead County, Montana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2010, 3:13 PM MDT (21:13 UTC)
- Expired
- Aug 2, 2010, 3:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Missoula, MT
County Flathead County, MT
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1697 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
909
WWUS85 KMSO 022113
SPSMSO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
313 PM MDT MON AUG 2 2010
MTZ002-022145-
WEST GLACIER REGION-
313 PM MDT MON AUG 2 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLATHEAD COUNTY UNTIL
345 PM MDT...
AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 21 MILES NORTH OF WEST GLACIER...OR 41 MILES
NORTH OF EVERGREEN...MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LAKE MCDONALD AND
GOING TO THE SUN ROAD UP TO LOGAN PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4887 11402 4882 11397 4882 11394 4884 11391
4884 11385 4880 11375 4877 11377 4871 11369
4861 11373 4858 11367 4852 11374 4877 11418
4891 11402
TIME...MOT...LOC 2112Z 307DEG 21KT 4879 11398
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:31 PM MDT, 42 minutes earlier.
Area forecast discussion, Aug 2, 2:31 PM MDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 231 PM MDT MON AUG 2 2010 .DISCUSSION...A LOW PRESSURE TROF CONTINUES OVER THE PACIFIC NORTHWEST STATES. A SHORT WAVE WITHIN THIS TROF IS MOVING THROUGH SOUTHERN BRITISH COLUMBIA AND NORTHWEST MONTANA. INSTABILITY FROM THIS WAVE HAS ALREADY TRIGGERED A FEW THUNDERSTORMS...THE STRONGEST NEAR EUREKA. CONVECTION IS POSSIBLE IN NORTHWEST MONTANA THROUGH THE EVENING HOURS...ESPECIALLY ALONG THE CANADIAN BORDER WHERE THE STRONGEST STORMS ARE POSSIBLE. TUESDAY A SURFACE HIGH IN CANADA WILL MOVE INTO CENTRAL MONTANA. THIS WILL RESULT IN AN INCREASING SURFACE PRESSURE GRADIENT OVER WESTERN MONTANA. AS A RESULT EASTERLY WINDS FROM ACROSS THE DIVIDE WILL INCREASE LATE TUESDAY IN TO WEDNESDAY. UNSTABLE AIR AND LOW LEVEL MOISTURE IN PLACE WITH THIS BOUNDARY WILL BE CONDUCIVE FOR SCATTERED SHOWERS AND STORMS ACROSS MUCH OF WESTERN MONTANA. WEDNESDAY A SLIGHTLY MORE STABLE AIR IS ANTICIPATED AS A RIDGE OF HIGH PRESSURE AMPLIFIES OVER THE NORTHERN ROCKIES. THOUGH A FEW AFTERNOON SHOWERS OR THUNDERSTORMS ARE POSSIBLE IN CENTRAL IDAHO. TEMPERATURES WILL BEGIN TO WARM UP TO SLIGHTLY ABOVE NORMAL READINGS APPROACHING THE 90 DEGREE MARK IN MANY VALLEY LOCATIONS. SOUTHWESTERLY FLOW WILL BUILD OVER THE NORTHERN ROCKIES THURSDAY...CONTINUING THE WARMING TREND WITH TEMPERATURES SEVERAL DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. WEAK IMPULSES OF ENERGY AND MOISTURE WILL MAKE THEIR WAY THROUGH THE FLOW...BRINGING A POTENTIAL FOR MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. FORECAST MODELS BEGIN TO DIVERGE ON THE STRENGTH OF YET ANOTHER TROUGH BUILDING OVER THE PACIFIC NORTHWEST BY SUNDAY...AND THUS CONFIDENCE PARTICULARLY IN TERMS OF PRECIPITATION CHANCES BEGINS TO DECREASE SUNDAY INTO EARLY NEXT WEEK. && .AVIATION...PERISISTENT SOUTHWEST FLOW AND AN EXITING UPPER LEVEL TROUGH WILL KEEP THE CHANCE OF ISOLATED SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS NORTHWEST MONTANA...POSSIBLY NEAR KGPI...FOR THE REMAINDER OF THIS EVENING. ELSEWHERE...PARTLY TO MOSTLY CLEAR SKIES WITH BREEZY AFTERNOON MIXING WINDS CAN BE EXPECTED. FOR TUESDAY...THE UPPER LEVEL RIDGE WILL BUILD BACK INTO THE REGION FROM THE CENTRAL PLAINS...INTRODUCING EASTERLY FLOW INTO THE NORTHERN ROCKIES AND AREA TERMINALS. PLENTY OF MOISTURE AND INSTABILITY IN THE AREA WILL ALLOW FOR AFTERNOON SHOWER AND THUNDER DEVELOPMENT ACROSS THE NORTHERN ROCKIES TUESDAY. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...RPN LONG TERM....PALLISTER AVIATION...NOLTE
In the hours before
Special weather statement, Aug 2, 1:39 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
139 PM MDT MON AUG 2 2010
MTZ001-002-022030-
KOOTENAI/CABINET REGION-WEST GLACIER REGION-
139 PM MDT MON AUG 2 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN AND
NORTHWESTERN FLATHEAD COUNTIES UNTIL 230 PM MDT...
AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
EUREKA TO 12 MILES SOUTHEAST OF EUREKA...AND MOVING EAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...MAINLY RURAL AREAS
OFNORTHEASTERN LINCOLN AND NORTHWESTERN FLATHEAD COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4875 11432 4869 11486 4899 11515 4900 11514
4900 11456
TIME...MOT...LOC 1938Z 260DEG 12KT 4898 11498 4878 11479Special weather statement, Aug 2, 2:42 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
242 PM MDT MON AUG 2 2010
MTZ002-022115-
WEST GLACIER REGION-
242 PM MDT MON AUG 2 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLATHEAD COUNTY UNTIL
315 PM MDT...
AT 237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 29 MILES NORTHWEST OF WEST GLACIER...OR 45 MILES
NORTH OF EVERGREEN...MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS
OF NORTHERN FLATHEAD COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4896 11402 4887 11402 4882 11397 4882 11394
4884 11391 4885 11384 4881 11376 4877 11377
4869 11436 4896 11442 4901 11413 4900 11407
TIME...MOT...LOC 2042Z 267DEG 18KT 4888 11424Special weather statement, Aug 2, 3:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
313 PM MDT MON AUG 2 2010
MTZ002-022145-
WEST GLACIER REGION-
313 PM MDT MON AUG 2 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLATHEAD COUNTY UNTIL
345 PM MDT...
AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 21 MILES NORTH OF WEST GLACIER...OR 41 MILES
NORTH OF EVERGREEN...MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LAKE MCDONALD AND
GOING TO THE SUN ROAD UP TO LOGAN PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4887 11402 4882 11397 4882 11394 4884 11391
4884 11385 4880 11375 4877 11377 4871 11369
4861 11373 4858 11367 4852 11374 4877 11418
4891 11402
TIME...MOT...LOC 2112Z 307DEG 21KT 4879 11398The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:39 PM MDT | Special Weather Statement | MSO | 51 min | |
| Aug 2, 2:42 PM MDT | Special Weather Statement | MSO | 33 min | |
| Aug 2, 2:56 PM MDT | Areal Flood Advisory | MSO | Flathead | 114 min |
| Aug 2, 3:44 PM MDT | Special Weather Statement | MSO | Flathead | 31 min |
| Aug 2, 4:18 PM MDT | Special Weather Statement | MSO | Flathead | 42 min |
| Aug 2, 5:00 PM MDT | Special Weather Statement | MSO | Flathead | 30 min |
Nearby
Special Weather Statements in Montana, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.